The Lupus Forum banner
1 - 11 of 11 Posts

·
Registered
Joined
·
4,369 Posts
Discussion Starter · #1 ·
Just had results back to say Liver bloods okay!

Not sure what else could be causing this problem except medications when bloods showing negative for Liver damage!

Do I need more specific bloods done?

Hoping someone else knows more to help!

I see Immunologist on 12th May so it would be useful for me to have any advice before then!

Many thanks!

Lesley
 

·
Registered
Joined
·
184 Posts
What meds are you on? I know that one med I am on says that it can cause yellowing of the skin, I know that eyes are not skin but everyone responds differently to meds and have different side effects, maybe its related to your meds since your liver seems to be okay!
I am not a doctor but thought I would expand your options for an answer, good luck and let us know!!:)
 

·
Registered
Joined
·
4,369 Posts
Discussion Starter · #4 ·
Hi Cispence!

I must say (in a good way) you sound just as dotty as me!:lol:

Meds on currently are:

Plaquenil 400mg per day
Pred 5mg (and tappering) per day
Iron tablets 200mg!! per day
Citirizine (Antihistimine)
Paracetamol + topical analgesic cream when required
Eye ointments for dry eyes (artificial tears and oily ointment)
- a week ago finished a course of antibiotics for chest infection.

I don't think any of these cause yellowing - but I'm sure I can be the exception to the rule - generally am!:lol:

Still baffled!

Lesley
 

·
Registered
Joined
·
15,684 Posts
Hi Lesley,

Was it a tetrycycline type of antibiotic? Those can cause yellowing of the skin or eyes. Another possibility is how well is your anemia controlled right now, that in itself can cause a yellowing of the eyes.

love
Lily
 

·
Registered
Joined
·
4,369 Posts
Discussion Starter · #6 ·
Hi Lily,

Thanks for that!

Can't remember the name of my antibiotics - they were a mixture of amoxicillin and something else (stronger than normal dose)!

Its early days with iron as only being taking tablets since 16/04/08 - will obvioulsy mention to my Immunologist on Monday re. Iron again. Not sure how long Immunologist will leave between commencement of iron treatment and next bloods!

Info a help anyway, so thank you!

Lesley
 

·
Registered
Joined
·
4,583 Posts
Hi Lesley, this may not help much, but on my very first appt. with my
Rheumy, long time ago, my hubby came in with me, we were all talking,we just thought I was sick, not a disease, anyway, dr. looked at hubby and said"did you notice her eyes?" Hubby said no, and the dr. said to look at the yellowing and greying of the wites of my eyes, it was a sign that I was very ill, now he needed to find out what it was. Be well.
 

·
Registered
Joined
·
4,369 Posts
Discussion Starter · #8 ·
Halfpintfl,

Anything someone had to say is worthwhile!

I must admit I do not really like looking at my eyes as they are generally bloodshot anyway (I'm a bit squeamish!), so this yeloowing may have been present a long time! My Immunologist did look at my eye 2 weeks ago and I see him again on Monday, so I will ask him if he noticies a difference!

As I do have SLE and other eye problems and take meds perhaps this is just something that happens!

I will post after my appointments on Monday!

I'm seeing the Immunologist am, and the Gastro Specialist pm!

Love Lesley
 

·
Registered
Joined
·
28 Posts
Did you have your RBC-Hct, Hb checked? I was yellow for a while before I was diagnosed with Hemolytic Anemia........Kim
 

·
Registered
Joined
·
498 Posts
hi Lesley,
High Bilirubin levels could make make your eyes a bit yellowish but I would have thought the doctor who checked your liver would have checked that too_Otherwise,high levels of vitamin A can do it,can't remember the name of that orange juice that people were drinking a few years ago that did it too?anyway,just a few thoughts,hope you are well,:flowery:
Julsie
 

·
Registered
Joined
·
4,369 Posts
Discussion Starter · #11 ·
(((Julsie))) Was it S**ny D! If so hated the stuff!

Apparently my Immunologist says some (not many) Lupus patients have present with yellowing of whites of eyes and do not have problems with Liver tests!

He said that it needs to be an eye :lol: on with him an possibly see my eye specialist sooner than my next appointment (Jan 2009!).

Fogot :eek: to ask why some Lupus patients gets this problem!

(((Calkim))) My different iron levels will be done again in 2 months as I have not been taking the tablets long enough for any improvements to show or not!

(((Halfpintfl))) Are your whites still yellow?

Take care everyone and thankyou for all your usefull suggestions!

Love Lesley!
 
1 - 11 of 11 Posts
Top